ho hum

My younger son, Lawrie, is at home today.  Sleeping. 

img21-060207-051.jpg

Just over two years ago, he suddenly developed epilepsy, overnight, I had to learn how to deal with someone  having a fit.  We quickly learnt the difference between old wives tales and the reality, I learnt that he could hear me during a fit, so his older brother Thomas and me would gently talk to him throughout, trying to reassure him, until the fit subsided and he fell into a deep sleep.  At the time,  we went from day to day, moment to moment on tenterhooks never knowing when another fit would strike.  Over the space of four or five weeks he had 10 full blown Grand Mal.   Once the tests were done and his medication was sorted out, we were able to relax, the fits stopped.  But recently they have started again, just mild ones, but they scare the shit out of Lawrie.  We have been back to the doctors, and they seem to think that as he is going through a growing spurt (14 1/2) and he is outgrowing his dosage, so the tablets have been increased. Also, a few weeks ago, we picked up his monthly supply from the local chemist, and when we opened them that night, they were a different brand, still the same  drug but a different label, we used them.  We now know that epilepsy is the one area where you have to stick to the same brand, epilepsy is so sensitive, it  can be affected by the smallest bio chemical change between brands of the same drug.  We didn’t know this, but the chemist should have, the  staff at the chemist have apologised.  But Lawrie now seems to be experiencing the effects of his system trying to settle down again,  hence last night about midnight he had a small seizure.

img21-060207-056.jpgimg21-060207-049.jpgimg21-060207-055.jpg

 

Advertisements

5 responses to “ho hum

  1. Im not a huggy type person but when I hear another mothers pain I just want to hug them and make things better somehow alas all I can do in reality is hope it settles down soon for your son, poor baby. I cannot imagine how scarey that is. Take care.

  2. I hope he’s doing better….Take good care of yourselves….

  3. I hope that the change in the dosage is all it takes to get you back to more carefree life. What a handsome young man dear Lawrie is.

  4. Sending you all best wishes.

  5. I am just a knitter, surfing around various knitting blogs on a quiet Saturday night, and I’ve arrived here through some convoluted clicking on links.
    I also belong to a brain injury association whence I have learned a tiny, tiny bit of about seizures. (A person who suffers a closed head injury has a very much higher chance of developing epilepsy than the ordinary population. The probability rises to one in four after a closed head injury.)

    All that is just a preamble to what I wanted to say.
    Another thing the chemist doesn’t know or hasn’t told you (and maybe the same thing with Lawrie’s GP?) is that – when/if the time comes – his epilepsy medication should not be stopped all of a sudden. People need to be “weaned off” it – as the sudden stopping can cause the seizures to start again.

    Now I shall go back to looking for some evidence of knitting on your blog … or one of the previous places I’ve been.

    Take care,
    Janey

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s